UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 93

of '肝病患者的化疗肝毒性和剂量调整'

93
TI
Fatal cholestatic liver failure associated with gemcitabine therapy.
AU
Robinson K, Lambiase L, Li J, Monteiro C, Schiff M
SO
Dig Dis Sci. 2003;48(9):1804.
 
Drug-induced hepatotoxicity accounts for more than a third of the cases of acute liver failure in the United States. In complex medical conditions, the diagnosis of drug-induced liver injury may be confounding and, specifically, the potential hepatotoxicity of chemotherapeutic agents may be easily overlooked. Two fatal cases of cholestatic hepatotoxicity have been previously reported, clearly implicating gemcitabine therapy. We report a third fatal case of cholestatic liver failure that we think is strongly linked to the use of gemcitabine. This chemotherapeutic agent is a fluorine analog with broad-spectrum antitumor activity commonly used in the treatment of breast, lung, prostate, and cervical cancer. The case we report is of a 45-year-old woman with a history of metastatic breast cancer to her spine. The patient was in remission for two years before she presented with a compensated mixed hepatitis of mild to moderate severity. Inpatient work-up found metastases to the right humerus and inferior pubic ramus, but none in the liver. Gemcitabine and carboplatin therapy was initiated for relapse of breast cancer. The patient's liver enzyme elevation diminished, but did not normalize before the start of chemotherapy. She received four courses of gemcitabine/carboplatin and subsequently presented with decompensated, severe cholestatic hepatitis. Transjugular liver biopsy displayed marked cholestasis and hepatocellularinjury consistent with drug-induced hepatoxicity. Gemcitabine has been extensively studied in the oncology literature and at this time is thought to be a low-risk hepatotoxin causing hepatic adaptation and transient, reversible liver enzyme elevation, rarely leading to termination of gemcitabine therapy for solid tumors. We believe that gemcitabine therapy, particularly in the setting of preexisting liver injury or metastases to the liver, increases the relative risk of severe and potentially fatal hepatic injury possibly by idiosyncratic and dose-dependent mechanisms. We recommend careful monitoring and dose adjustment of gemcitabine in patients with abnormal liver function tests or evidence of hepatic metastases until further study clarifies this issue.
AD
Department of Medicine, University of Florida Health Sciences Center, Jacksonville, Florida 32209, USA.
PMID